loading... close

Has anyone experienced leg cramps when taking tamoxifen? I frequently wake up many times a night with leg pain and I have been on tamoxifen for 5 months.

Betsy Chapin Profile
Asked by

anonymous

Survivor since 2010 over 8 years
 
  • Omar Hinojosa Profile
    anonimamente
    Aprendendo sobre o câncer de mama
    It is common as I wrote before, but it is crucial that you advise your oncologist. The drug has a slight risk for blood clots. Leg cramps are a common side effect with this drug, but if your pain is greater than that of a cramp or you feel chest pain, you need to advise your oncologist immediately.
    over 8 years Comment Flag
  • Omar Hinojosa Profile
    anonymous
    Learning About Breast Cancer
    This is a common for women.
    over 8 years Comment Flag
  • Sherry Downing Profile
    anonymous
    Learning About Breast Cancer
    Yes I had them with tamoxifen. Deep muscle aches and pains also but kept taking it as it was the only drug like that on the market. I took it for five years and was relieved when I was through. Now I am on femara and there are side effects to that too.
    about 8 years Comment Flag
  • Pam Hervatic Profile
    anonimamente
    Aprendendo sobre o câncer de mama
    Yes, every day and sometimes at night. Once I get moving the pain level subsides a bit. Can't be sure if it's the Tamoxifen or the HERCEPTIN. Hang in there!
    about 8 years Comment Flag
  • Thumb avatar default
    anonymous
    Learning About Breast Cancer
    I get leg cramps from taking tamoxifen esp. While sleeping. When you woke up with the severe cramping on your leg, don't just lie down in the bed, try to walk , though painful but it will lessen the pain. I don't know how but I've been doing this and it's helping until now.
    almost 8 years Comment Flag
  • Thumb avatar default
    anonymous
    Learning About Breast Cancer
    I had leg pain as well as back pain while taking the neulasta shot after chemo. I was told to take a Claritin starting the day before chemo and 3 days after that and it wouldn't hurt. I heard it worked! Do u guys think that u can do this for taking this med also?
    about 7 years Comment Flag
  • Debbie Stanley Profile
    anonimamente
    Stage 2B Paciente
    I just started on tamoxifen on Jan 2 and I have noticed a few leg cramps. The side effects do list bone pain as one possible . Just make sure your legs aren't swelling. If you notice swelling call your Dr. To be honest, my oncologist told me the most common and noticeably bothersome would be the hot flashes. He told my husband to buy new sweaters LOL. He said the blood cots etc are rare. I actually was experiencing hot flashes already and haven't yet noticed any worsening of the symptoms. I am really new to the medication still though so I will be watching carefully . Good luck to you. No Chemo is the biggest blessing
    almost 7 years Comment Flag
  • Sandra Nicholls Profile
    anonymous
    Learning About Breast Cancer
    I have been on tamoxifen since June 2014 and have been waking up through the night with severe leg aches I am taking pain killers and have used volturin and tried raising my legs but nothing seems to be working and the pain is so bad some nights I feel like crying and I am getting so tired.
    about 5 years Comment Flag
  • Betsy Chapin Profile
    anonymous
    Survivor since 2010
    Thank you for answering my question Omar. It was helpful and now I realize I need to address the amount of pain I have with my doctor.
    over 8 years Comment Flag
  • natalie wood Profile
    anonimamente
    Aprendendo sobre o câncer de mama
    I have been on tamoxifen for a year now. After a month on Tamoxifen I was having suicidal thoughts, then put me on effector. Now after a year and a half I am experiencing eye problems like dis charge, sensitivity to light, watery. I have an appointment for a vision field test. Has anyone had one of these?
    almost 4 years Comment Flag

Educational Video

Personal Story

  • No related Story

Related Topics

Looking for another topic?
Use the search box in the top right.

Footer 3

Breast cancer affects one out of every eight women in their lifetime.

spread the word